Document Type

Article

Publication Date

8-1-2006

Publication Title

SIAM Journal on Applied Mathematics

Abstract

Long's equation describes two dimensional stratified flow over terrain. Its numerical solutions under various approximations were investigated by many authors under the assumption that the base flow field is without shear. Special attention was paid to the properties of the gravity waves that are predicted to be generated as a result. In this paper we address, analytically, the nature and properties of these solutions when shear is present and derive some constraints on the possible generation of gravity waves under these circumstances.

Volume

66

Issue

6

First Page Number

1839

Last Page Number

1852

DOI

10.1137/050627794

Publisher Statement

© 2006, SIAM Publications.

Included in

Mathematics Commons

Share

 
COinS
 
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.